Alert archive / Wyoming / High Wind Watches in 2013
High Wind Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 18, 2013, 3:37 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Jan 18, 2013, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 3:37 AM MST (10:37 UTC)
- In effect from
- Jan 18, 2013, 9:00 PM MST
- Expired
- Jan 18, 2013, 11:43 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS75 KCYS 181037 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 337 AM MST FRI JAN 18 2013 ...STRONG WINDS TO OCCUR IN SOUTHWEST PLATTE COUNTY... .A STRONG SURFACE PRESSURE GRADIENT ALONG THE LARAMIE RANGE WILL MAINTAIN STRONG SOUTHWEST WINDS THROUGH THIS MORNING IN SOUTHWEST PLATTE COUNTY. THE MAIN AREA OF CONCERN IS ALONG INTERSTATE 25 NEAR THE BORDEAUX EXIT. A SIMILAR PATTERN WILL OCCUR AGAIN LATE TONIGHT...SO EXPECT A RETURN OF STRONG WINDS TO THE AREA. WYZ106-181800- /O.NEW.KCYS.HW.W.0004.130118T1037Z-130118T1600Z/ /O.NEW.KCYS.HW.A.0002.130119T0400Z-130119T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 337 AM MST FRI JAN 18 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH 9 AM THIS MORNING...AND ARE EXPECTED TO OCCUR AGAIN LATE TONIGHT THROUGH SATURDAY MORNING. * WINDS...SUSTAINED 40 TO 50 MPH WITH GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ALONG INTERSTATE 25...MAINLY BETWEEN MILEPOSTS 67 AND 73 NEAR THE BORDEAUX EXIT. STRONG CROSSWINDS ARE ESPECIALLY DANGEROUS TO THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
2 follow-up statements
933 WWUS75 KCYS 181544 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 844 AM MST FRI JAN 18 2013 ...STRONG WINDS TO OCCUR IN SOUTHWEST PLATTE COUNTY... .A STRONG SURFACE PRESSURE GRADIENT ALONG THE LARAMIE RANGE WILL MAINTAIN STRONG SOUTHWEST WINDS THROUGH THIS MORNING IN SOUTHWEST PLATTE COUNTY. THE MAIN AREA OF CONCERN IS ALONG INTERSTATE 25 NEAR THE BORDEAUX EXIT. A SIMILAR PATTERN WILL OCCUR AGAIN LATE TONIGHT...SO EXPECT A RETURN OF STRONG WINDS TO THE AREA. WYZ106-190345- /O.EXT.KCYS.HW.W.0004.000000T0000Z-130118T1900Z/ /O.CON.KCYS.HW.A.0002.130119T0400Z-130119T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 844 AM MST FRI JAN 18 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST TODAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING...STRONG WINDS WILL CONTINUE THROUGH NOON...AND ARE EXPECTED TO OCCUR AGAIN LATE TONIGHT THROUGH SATURDAY MORNING. * WINDS...SUSTAINED 40 TO 50 MPH WITH GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ALONG INTERSTATE 25...MAINLY BETWEEN MILEPOSTS 67 AND 73 NEAR THE BORDEAUX EXIT. STRONG CROSSWINDS ARE ESPECIALLY DANGEROUS TO THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
343 WWUS75 KCYS 181843 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1143 AM MST FRI JAN 18 2013 ...STRONG WINDS TO OCCUR IN SOUTHWEST PLATTE COUNTY THROUGH SATURDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT ALONG THE LARAMIE RANGE WILL KEEP SOUTHWEST WINDS STRONG ACROSS SOUTHWEST PLATTE COUNTY THROUGH SATURDAY MORNING. THE MAIN AREA OF CONCERN IS ALONG INTERSTATE 25 NEAR THE BORDEAUX EXIT. THESE WINDS MAY SLIGHTLY WEAKEN THIS AFTERNOON...BUT WILL THEN INCREASE AGAIN DURING THE EVENING HOURS. WYZ106-190700- /O.CAN.KCYS.HW.A.0002.130119T0400Z-130119T1600Z/ /O.EXT.KCYS.HW.W.0004.000000T0000Z-130119T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1143 AM MST FRI JAN 18 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST SATURDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST SATURDAY. * TIMING...THROUGH 9 AM SATURDAY. WINDS MAY WEAKEN SLIGHTLY ON FRIDAY AFTERNOON...BUT ARE EXPECTED TO INCREASE ONCE AGAIN FRIDAY NIGHT. * WINDS...SUSTAINED 40 TO 50 MPH WITH GUSTS OF 55 TO 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ALONG INTERSTATE 25...MAINLY BETWEEN MILEPOSTS 67 AND 73 NEAR THE BORDEAUX EXIT. STRONG CROSSWINDS ARE ESPECIALLY DANGEROUS TO THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 17, 10:29 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Jan 17, 10:29 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1029 PM MST THU JAN 17 2013 .AVIATION...06Z TAFS. VFR. AFTER 16Z...WINDS GUSTING UP TO 30 KNOTS. RUBIN && .PREV DISCUSSION... /ISSUED 322 PM MST THU JAN 17 2013/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... RATHER QUIET WEATHER THROUGH THE SHORT TERM. SHORTWAVE IN THE NORTHWESTERLY MIDLEVEL FLOW WILL MOVE SOUTHEASTWARD INTO NORTH DAKOTA BY FRIDAY NIGHT. PRESSURE FALLS AHEAD OF THIS FEATURE WILL MAINTAIN A MODERATE LLVL GRADIENT ACROSS THE CWA THROUGH SATURDAY MORNING. THE 700MB CAG-CPR GRADIENT INCREASES FROM AROUND 25 METERS THIS AFTERNOON TO 40 METERS BY FRIDAY AFTERNOON. COMBINED WITH 700MB WINDS AROUND 35 KTS...WOULD EXPECT SFC WINDS TO INCREASE TOMORROW WITH THE GAP AREAS OF ARLINGTON AND BORDEAUX HAVING GUSTS TO 45-50 MPH. TEMPS SHOULD BE ABOVE AVERAGE ONCE AGAIN ON FRIDAY WITH THE DOWNSLOPING FLOW...CLEAR SKIES...AND WARM 700MB TEMPS. WEAK COLD FRONT BEHIND THE AFOREMENTIONED SHORTWAVE WILL MOVE OVER THE PANHANDLE BY MIDDAY SATURDAY. NOT MUCH COLD AIR ADVECTION BEHIND THE FRONT...SO TEMPS WILL ONLY BE SLIGHTLY COOLER ON SATURDAY OVER THE PANHANDLE...WITH LITTLE COOLING FURTHER WEST ALONG THE LARAMIE RANGE. WHILE BREEZY WEST WINDS WILL CONTINUE TO THE WEST OF THE LARAMIE RANGE ON SATURDAY...WEAK PRESSURE RISES OVER THE PLAINS WILL PROMOTE WEAKER WINDS THERE. RH PROGS SHOW VERY LITTLE CLOUD COVER THROUGH THE PERIOD IN THIS DRY NORTHWEST FLOW REGIME. LONG TERM...SUNDAY THROUGH THURSDAY... BACKDOOR FRONT WILL BRING A COOLER TEMPERATURES TO THE PLAINS ON SUNDAY AS A SFC HIGH DIVES SE INTO THE NORTHERN PLAINS ON BACK SIDE OF LARGE UPPER TROF OVER THE EASTERN PART OF THE COUNTRY. A FEW FLURRIES NOT OUT OF THE QUESTION WITH THIS SURGE BUT WILL NOT MENTION AT THIS TIME DUE TO MEAGER MOISTURE AND LIFT. COLD AIR SHORT-LIVED WITH WARMER CONDITIONS PUSHING BACK EAST ON MONDAY IN RESPONSE TO LEE TROFFING OVER THE HIGH PLAINS. MILD AND DRY WEATHER WILL THEN CONTINUE TUESDAY AND WEDNESDAY AS AN UPPER RIDGE OVER THE WESTERN PART OF THE COUNTRY SLOWLY MOVES EAST WHILE WEAKENING. RATHER FAST MOVING UPPER SHORTWAVE WILL THEN MOVE BY WEDS NIGHT AND THURSDAY BRINGING WINDY AND COOLER CONDITIONS ALONG WITH SOME HIGHER MTN SNOW SHOWERS. AVIATION...00Z TAF ISSUANCE... VFR CONDITIONS OVER ALL TERMINALS THROUGH FRIDAY. LIGHT SFC WINDS THIS EVENING THEN WINDS WILL INCREASE SOME OVER THE SE WY TERMINALS LATER TONIGHT AND CONTINUE THROUGH FRIDAY. FIRE WEATHER... MINIMAL FIRE WEATHER CONCERNS THROUGH THE WEEKEND. MINIMUM AFTERNOON HUMIDITIES WILL GENERALLY BE IN THE 25-35 PERCENT RANGE EACH AFTERNOON. BREEZY WEST-TO-NORTHWEST WINDS WILL BE POSSIBLE ESPECIALLY ALONG AND WEST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...FINCH LONG TERM/AVIATION...RE
Hazardous weather outlook, Jan 17, 4:24 AM MST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 424 AM MST THU JAN 17 2013 WYZ101>119-181130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 424 AM MST THU JAN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO SOUTHWEST WINDS WILL GUST NEAR 50 MPH ON FRIDAY AND FRIDAY NIGHT ALONG THE INTERSTATE 80 CORRIDOR NEAR ARLINGTON AND ALONG INTERSTATE 25 OVER SOUTHWESTERN PLATTE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-181130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 424 AM MST THU JAN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jan 18, 12:19 AM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1219 AM MST FRI JAN 18 2013 WYZ106-181300- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1219 AM MST FRI JAN 18 2013 ...GUSTY WINDS WILL CONTINUE IN SOUTHWEST PLATTE COUNTY TONIGHT... SOUTHWEST WINDS SUSTAINED AT 35 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL CONTINUE ALONG INTERSTATE 25 IN SOUTHWEST PLATTE COUNTY FOR MUCH OF TONIGHT. AREAS BETWEEN MILEPOSTS 67 AND 74 ALONG INTERSTATE 25 NEAR THE BORDEAUX EXIT WILL BE MOST SUSCEPTIBLE TO THESE STRONG WINDS. WINDS WILL EASE SLIGHTLY AFTER SUNRISE. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. RJM
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:37 AM MST | High Wind Warning | CYS | Albany, Laramie, Platte | 26 hr |
Nearby
High Wind Watches in Wyoming, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.